Hail, Cherokee
- When
- July 15, 4:15 AM CST
- Where
- Cherokee County, 0.88 mi NW of Sherman
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.260, -95.060
Scattered pulse thunderstorms caused a few areas of flooding and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Scattered pulse thunderstorms caused a few areas of flooding and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 15, 1:45 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT SUN JUL 15 2007 .DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE ON POPS THROUGH THE UPCOMING WEEK AS THE UPPER LEVEL PATTERN UNDERGOES SLIGHT CHANGES. TODAY AND TONIGHT...A WEAKENING SURFACE FRONT WILL SLOWLY SHIFT SOUTH ACROSS THE OZARKS. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE WITH MLCAPES LIKELY AT OR ABOVE 2000 J/KG. EXPECT LITTLE IN THE WAY OF INHIBITION BY THIS AFTERNOON AS SURFACE TEMPERATURES CLIMB INTO THE UPPER 80S AND LOWER 90S. THEREFORE EXPECT ISOLATED TO WIDELY SCATTERED STORMS TO DEVELOP ACROSS THE AREA. BEST CHANCE FOR STORMS APPEARS TO BE FROM SALEM TO AVA WHERE SLIGHTLY BETTER BOUNDARY LAYER CONVERGENCE WILL BE REALIZED. MAY BE A THREAT FOR AN ISOLATED MICROBURST WITH A DECENT THETA-E DIFFERENTIAL BETWEEN THE SURFACE AND 10KFT. MAY SEE A LINGERING STORM THIS EVENING OVER SOUTHERN MISSOURI...BUT MOST ACTIVITY WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING. MONDAY INTO MONDAY NIGHT...HIGHER HEIGHTS WILL BEGIN TO FOLD OVER INTO CENTRAL MISSOURI. AN UPPER LEVEL SHEAR AXIS WILL ALSO SET UP FROM EASTERN TEXAS UP TOWARDS LITTLE ROCK. MODELS INDICATE A WEAK LOW LEVEL CONVERGENCE ZONE SOMEWHERE ALONG OR SOUTH OF INTERSTATE 44. FORECAST SOUNDINGS INDICATE THAT THE AFTERNOON CAP WILL BE FAIRLY WEAK...ESPECIALLY OVER SOUTH CENTRAL MISSOURI. HAVE THEREFORE KEPT SLIGHT CHANCE POPS GOING SOUTHEAST OF A SALEM TO BRANSON LINE. AGAIN ANY STORMS THAT DO DEVELOP WILL DIMINISH IN THE EVENING. 850MB TEMPERATURES AND THICKNESSES SUPPORT LOW 90S AREAWIDE MONDAY AFTERNOON. TUESDAY THROUGH SATURDAY...THE UPPER LEVEL SHEAR AXIS/WEAKNESS WILL SLOWLY SHIFT SOUTH AND WEST THROUGH THE PERIOD. HIGHER HEIGHTS WILL CONTINUE TO SLOWLY SHIFT INTO THE REGION. NOT OUT OF THE QUESTION WE COULD SEE AN AFTERNOON OR EVENING THUNDERSTORM THROUGH MIDWEEK. BEST CHANCE FOR THIS WILL BE OVER SOUTH CENTRAL MISSOURI CLOSER TO THE SHEAR AXIS AND WHERE CONVECTIVE INHIBITION WILL LIKELY BE WEAKER. DAYTIME POPS WERE KEPT IN THE 15 TO 20 PERCENT RANGE THROUGH THURSDAY. LATEST SUITE OF MEDIUM RANGE MODELS INDICATE 500 MB HEIGHTS INTO THE LOWER 590DM RANGE LATE THIS WEEK. THIS MAY BRING AN END TO ANY THUNDERSTORM CHANCES WHATSOEVER. WENT WITH OR SLIGHTLY BELOW MEX GUIDANCE WITH LOWER OR MIDDLE 90S FOR HIGHS THROUGH THE WEEK. SCHAUMANN && .AVIATION... FOR THE 06Z TAF PACKAGE...TWO FEATURES OF MINOR CONCERN FOR THIS PACKAGE. THIS FIRST BEING THE PERSISTENT DEVELOPMENT OF ISOLATED SHRA/TSRA IN EASTERN KANSAS. IF THIS DEVELOPMENT CONTINUES AS IT MOVES TO THE SOUTH...IT MAY FLIRT WITH JLN IN THE NEXT FEW HOURS. HAVE INCLUDED VCSH TO ACCOUNT FOR THIS POSSIBILITY. THE SECOND ISSUE IS WHETHER OR NOT ANOTHER BOUT OF MVFR FOG IS IN THE OFFING AROUND SUNRISE. GETTING MIXED SIGNALS FROM OBSERVATIONS AND MODEL OUTPUT. PERSISTENCE SUGGESTS AN HOUR OR TWO SHOULD OCCUR...HOWEVER THE 00Z SOUNDING IS A BIT DRIER THAN THE THE PAST FEW NIGHTS AND CROSSOVER TEMPS ARE THE LOWER 60S. AT THIS POINT HAVE ONLY INCLUDED 6SM FOR JLN AND SGF AROUND SUNRISE AND WILL ALLOW THE NIGHT SHIFT TO MONITOR TRENDS. FOR SUNDAY...VFR WILL BE THE RULE WITH AN OUTSIDE SHOT AT AN ISOLATED SHRA/TSRA DURING THE AFTERNOON AND EARLY EVENING. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT SAT JUL 14 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS DEVELOPING ALONG A WEAK FRONT ACROSS NORTHERN MISSOURI WILL SLOWLY MOVE SOUTHWARD THIS EVENING. A DECREASE IN COVERAGE AND INTENSITY IS EXPECTED AFTER SUNSET... HOWEVER A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL MISSOURI...MAINLY AFTER MIDNIGHT. WIND GUSTS TO 40 MPH...SMALL HAIL AND BRIEF HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE WEEK. THESE STORMS WILL OCCUR MAINLY IN THE LATE AFTERNOON INTO THE EARLY EVENING DUE TO AFTERNOON HEATING. AT THIS TIME THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB/GAGAN
The Tulsa radar (KINX), 129 km away, was scanning. The volume nearest the first event began at 10:13 UTC.
2 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Severe thunderstorm wind gusts downed a large oak tree.
Severe thunderstorm wind gusts downed several large tree limbs.
Thunderstorms across Cherokee County caused flash flooding over a section of 110th Street. This stretch of roadway became impassable to motorists.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46990, 46993, 46994, 46992, 46988.